Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Rid Of Candidiasis

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Candidiasis (Thrush)

The Bottom Line Candidiasis is a very common yeast (fungal) infection. The fungus normally lives in the body. It cannot be eliminated. The best way to avoid an outbreak of candidiasis is to strengthen your immune system by taking antiretroviral medications (ARVs). Most candida infections are easily treated with local therapies. In people with weakened immune systems, these infections become more persistent. Systemic anti-fungal drugs can be...
Ask the Experts

Getting rid of crix belly.

I've noticed the fat in my face, arms and legs has pretty much gone and the gut is getting bigger. I am currently taking D4T, 3TC and Sustiva. I exercise regularly, running and playing racquetball and well as some weight training. Can I do...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
It is interesting that you call this "crix belly" though you are not taking crixivan!Well, we remain at an impasse without answers with respect to fat accumulation and fat depletion. You certainly seem to be exercising enough which should... Read more »

Getting rid of my 'pot belly'

Hello I am a big fan of this site and find it very informataive reading up on all the questions answered and I have one I hope you can help me with? I've been +ive for the last 9 years now 29yo and currently taking Kaletra, Zerit, tenofovir and...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Dear J, I guess this may not just be a consequence of HIV therapy but also the chemo and the effects on your exercise habits of doing through this difficult time. Those slendertone belts are not particularly effective from the anecdotes I have heard... Read more »

Getting Rid of Zerit

Hello.I have been on Sustiva, Zerit and Abacavir since Jan 2000. I have been concerned about the possible facial wasting. The virus has been suppressed on this mix of drugs and I am doing well. However, I have been struggling with high levels of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most studies have suggested that fat wasting occurs less often with AZT then with D4T so that switch is often done even before any fat is lost. D4T can also contribute to the increased lipids (perhaps more so then AZT). Nevirapine may be... Read more »

getting rid of HIV

Hi Dr. BobIf I beefed off (referrence to jerking off) for like 24 hours straight would it be possible to beef all the HIV out of my body,eradicating the virus. Do you like to beef off?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,You plan to "beef-off" for 24 hours straight??? WOW, I haven't heard about action like that since the last time the Oh-So-Reverend Ted "I'm Not Gay Anymore" Haggert spent the night at a Baptist Boys'... Read more »
Connect With Others

itchy vagina? vaginal candidiasis

Posted by wishingforacure, 3 Replies
I am HIV+ and recently my vagina has been itchy. Usually before I get my period. I don't have any STI's. The doctor said this may happen more often since I am HIV+. Is anyone experiencing this? Is there any way to get rid of it or make it better?... Read more »

esophageal candidiasis

Posted by Anonymous, 3 Replies
is it possible to get esophageal candidiasis several months after infection? Read more »

oral candidiasis

Posted by 911, 2 Replies
Anyone who is experienced/ knowledgable comment on oral candidiasis and if it-

*is always painful?
*has a "cottage cheese-like" appaearance?
* always leaves a red and/ or bleeding area underneath when scraped off?

OR

Can it simply be "creamy film" on... Read more »

Erythematous Candidiasis?

Posted by Anonymous, 1 Reply
Ok...about 3 1/2 weeks ago, I burnt my tongue. A week after that, I was eating chocolate, and noticed a pink mark on my tongue. Its been two more weeks, and I'm getting scared. My low risk experience was about a year and a half ago. Anyways,... Read more »